Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes difficulty urinating?

Answered by
Dr.
Dr. Ashwini Kolur

General & Family Physician

Practicing since :2008

Answered : 1015 Questions

default
Posted on Mon, 26 Oct 2015 in General Health
Question: hi. I am having difficulty with urinating. I need to go constantly, but pass very little fluid, and now it has become painfull. I have been to my doctor to check prostate, urinary tract infection, all clear. I am in a fair amount of discomfort continually, becoming un bearable when i pee.and when I do, its a dribble, and very little, and it feels like its not finished. If i massage my groin area vigoursly while i'm peeing I can get a little bit more out, but still unsatisfactory.
doctor
Answered by Dr. Ashwini Kolur 49 minutes later
Brief Answer:
Digital rectal examination to confirm BPH

Detailed Answer:
Hi
Thanks for writing here.
Based on the information provided, I feel it might be related to Prostate. It might be benign prostatic hypertrophy.

BPH generally begins after age 30, evolves slowly, and causes symptoms only after age 50.
I would have done digital rectal examination, to confirm the diagnosis.

On confirmation I would have initially tried medical management with drugs such as finasteride and terazosin.
Hope this helps.
Take care
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures
Medical Topics

Recent questions on  Terazosin

doctor1 MD

my husband was diagnosed with BPH grade 1 in 2003. then last march 01, 2011 he had a kub ultrasound,impression: normal sized prostate gland with concretions. he was prescribed hytrin tablet to be taken before bedtime. last june 06, a kub ultrasound was done on him. impression: no prostatic glandpathology detected.. what can you comment about this? should he continue taking the medicine?.. thanks Miles of Bulacan,

doctor1 MD

I'm a 75 year old male, 197 lbs 5'11" This morning I noticed my urine was bright yellow with red that doesn't look like blood but has a higher specific gravity. I have been taking allopurinol , 100mg daily since mid-June and that's the only change...

doctor1 MD

I am taking Flomax but it is causing ED & not being able to have an orgasm with someone. Is there an alternative medication that would not have the same effect? Thanks

doctor1 MD

yes. can terazosin 2mg. cause feet to swell

doctor1 MD

Doctor, I had urinary problem and high temperature last December end and Doctor suggested me to take a scan. My result -am having Prostate Gland Enlargement 37cc and Kidney stone 5mm. General Physician suggested me to hytrin for 1 month and gave Bacterial Antibiotic injection (Amikacin) 3 injections. after taking hytrin for 12 days I having severe bitter taste in my tongue. what is the remedy Doctor? S,m.,l

doctor1 MD

I am aged 72 yrs old and my B.P. is in control while taking Tabs. (1) Listril(Lisnopril)-20 mg.daily after lunch and (2) Dytor(Torsemide) - 5 mg. daily in the morning for the past over many years(In the beginning I started taking listril-5mg. and thereafter this increased to 10 mg and 20 mg. over a period of a decade. Torsemide has been added by the Physician in the last over 2 years.
Now I have been experiencing health problem of BPH such as urinary frequency,weakstream,hesitency and interrupted flow,slight nocturia and sometime incomplete emptying of the bladder. The result of Ultrasonography is that Prostate is mildly enlarged in size measuring 44 x 41 x 35mm, vol.3.7cc and there is no sign of malignancy.Both kidneys are normal in size. PSA is normal both total(0.44 ng/ml and free(0.20 ng/ml).Urinary Bladder is also normal.
The urinary problem is yet not acute but has started for the past over one year as stated above.Please advise which of the two medicines viz. "Alfusin" or "Terazosin" will suit me better for the treatment of BPH so as to avoid surgery later on in advanced age. Recently the consulting physician has prescribed 'stilnoct.625(S.R.) tab.to me to be taken at bedtime in lieu of Alprazolam 0.50 which I was taking over a decade starting with the initial dose of 0.25 mg. and thus feeling the necessity of taking this anti-anxiety medicine over 0.50 mg.for getting sleep these days. I have yet to start taking 'stilnoct' in lieu of alprax(alprazolam).but I intend start taking this medicine in the coming week alongwith anxit (alprazolam)0.25 mg.(S.R.) which has been simultaneously prescribed by my Doctor.
Kindly answer my health question mainly regarding the suitable treatment of my problem of BPH.

doctor1 MD

Glad to have you. Want to know what metanx is for and side effects. I take 200mg Morp, 30 mg val. along with a number of other drjust ugs. Can you give me the specs on this drug? I just got it today and haven t taken any yet. O yes there 40 mg terazosin